Bad nausea : Hi everyone I've been on Urso... - PBC Foundation

PBC Foundation

8,920 members7,460 posts

Bad nausea

Casslucy profile image

Hi everyone I've been on Urso now for about 1 month and have started with quite bad nausea waves throughout the day. I take mine in the evening about 8pm with food so I don't know if it's the Urso or the liver itself. Also have started peeing more. Have to admit this is worrying me now and an still waiting for my follow up appointment. I don't know whether to stop it or persevere. Does anyone have any advice please

12 Replies

Hi, it's common. Here's a list of side effects from Urso...

Bladder pain.

bloody or cloudy urine.

difficult, burning, or painful urination.

fast heartbeat.

**frequent urge to urinate.

**severe nausea.

skin rash or itching over the entire body.

stomach pain

There's actually a few more. I just Googled those. Hang in there. Make sure the food you're eating with your meds isn't real fatty. But it has to be a "meal" meaning, not just simple chicken broth, or a glass of milk. A real meal. That may help.

Takecare,

Stella❤

Casslucy profile image
Casslucy in reply to Ktltel

Thanx Stella yep it's a proper meal I just don't understand why the nausea is at different times of the day and why it took about 4 weeks to start?? I wonder does it eventually settle down??

Ktltel profile image
Ktltel in reply to Casslucy

It did for me. I actually was taken off Urso for about 2 weeks approx. and then started back on it slowly...1/2 dose everyday for a week etc. Then full dose from then on. I also was put on Ondansetron specifically for nausea. I eventually didn't need to keep taking it as my body got used to the Urso. I'm not sure what stage of PBC you're in but, PBC itself can also cause nausea....the liver is one interesting organ. 🤔 Maybe ask your doctor about over the counter nausea meds. Even a simple pepcid-AC (generic) once a day may help too.

Stella❤

Casslucy profile image
Casslucy in reply to Ktltel

Thanx Stella. I did start off on half dose. I was diagnosed in Feb this year 2 weeks after my Dad passed so its been stressful to say the least. He thought initially it was aih but biopsy showed pbc but no damage. It is strange the nausea and weeing has just started now so assuming it is the Urso. Its horrible so fingers crossed it does settle. Thanx Lynn

Hi , I have tried urso twice in 18 months with nausea and tummy pains .. my consultant took me off it .. everything still stable … not sure whether it was the meds or pbc as I still have occasional bouts of nausea .we are all on different paths and I trust my consultant …

Take care xx

Thanx Cathycomehome does that mean you don't take anything at all then?

No meds .. gave up wine … !!!

That would be lovely to not take any! Does it not worry you??

Casslucy Suggest you see your doctor and take a urinary specimen. You may have a urinary tract infection. If so you will need antibiotics. Let us know how you get on

Thanx Liver-Bird it seems to have settled down today altho nausea still there after I eat. Might half the dose again to see if it settles down!

I have been taking urso since 2013. I started out feeling such everyday. I take 300mg 2 twice a day. I take 2 in the morning and 2 in the evening. I was taking 3 once a day. Dividing down seems to have helped... your body eventually becomes acclimated. Wishing you the best

Thanks for that. I think I've got more used to them altho I do still get the odd bout of nausea and he started me on a lower dose so I'm now having more to take so time will tell!!

You may also like...